Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 12, NWS Tampa Bay, FL

March 22, 20184 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 22, 2018, 3:18 AM EDT for 4 counties in Florida. It took effect at Mar 22, 2018, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2018, 3:18 AM EDT (07:18 UTC)
In effect from
Mar 22, 2018, 12:00 PM EDT
Expired
Mar 22, 2018, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Lee County, FL, Pinellas County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 52 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2018-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2018-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS82 KTBW 220718
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
318 AM EDT Thu Mar 22 2018

...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES AND
HIGH ERC VALUES...

.A dry air mass will be in place across the region today with
relative humidity values forecast to drop below 35 percent for
several hours. This, along with high ERC values for portions of
the region, will lead to Red Flag conditions.

FLZ050-052-162-165-262-265-230000-
/O.NEW.KTBW.FW.W.0012.180322T1600Z-180323T0000Z/
Pinellas-Polk-Coastal Charlotte-Coastal Lee-Inland Charlotte-
Inland Lee-
318 AM EDT Thu Mar 22 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon today to
8 PM EDT this evening. 

* AFFECTED AREA...Pinellas...Polk...Coastal Charlotte...Coastal 
  Lee...Inland Charlotte...Inland Lee. 

* WIND...Northwest 10 to 15 mph. 

* HUMIDITY...20 to 25 percent.

* ERC...38 to 42.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
3 follow-up statements
985 
WWUS82 KTBW 221401
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
1001 AM EDT Thu Mar 22 2018

...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE 
HUMIDITY VALUES AND HIGH ERC VALUES...

.A dry air mass will be in place across the region today with
relative humidity values forecast to drop below 35 percent for
several hours. This, along with high ERC values for portions of
the region, will lead to Red Flag conditions.

FLZ050-052-162-165-262-265-230000-
/O.CON.KTBW.FW.W.0012.180322T1600Z-180323T0000Z/
Pinellas-Polk-Coastal Charlotte-Coastal Lee-Inland Charlotte-
Inland Lee-
1001 AM EDT Thu Mar 22 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS...

* AFFECTED AREA...Pinellas...Polk...Coastal Charlotte...Coastal 
  Lee...Inland Charlotte...Inland Lee. 

* WIND...Northwest 10 to 15 mph.

* HUMIDITY...20 to 25 percent.

* ERC...38 to 42.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
814 
WWUS82 KTBW 221901
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
301 PM EDT Thu Mar 22 2018

...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON and again Friday afternoon DUE TO LONG 
DURATIONS OF LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES...

.Very dry air will remain in place over the next few days. This
combined with warming afternoon temperatures will result in long
durations of critically low humidities. When combined with high
ERCs in some areas, Red Flag conditions are expected.

FLZ050-052-162-165-262-265-230315-
/O.NEW.KTBW.FW.W.0013.180323T1500Z-180324T0100Z/
/O.CON.KTBW.FW.W.0012.000000T0000Z-180323T0000Z/
Pinellas-Polk-Coastal Charlotte-Coastal Lee-Inland Charlotte-
Inland Lee-
301 PM EDT Thu Mar 22 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT FRIDAY FOR
LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 9 PM
EDT Friday. 

* AFFECTED AREA...Pinellas...Polk...Coastal Charlotte...Coastal 
  Lee...Inland Charlotte...Inland Lee. 

* WIND...Northwest 10 to 15 mph...and 8 to 10 mph on Friday.

* HUMIDITY...20 to 25 percent.

* ERC...38 to 42.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
258 
WWUS82 KTBW 222223
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
623 PM EDT Thu Mar 22 2018

...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON and again Friday afternoon DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES...

.Very dry air will remain in place over the next few days. This
combined with warming afternoon temperatures will result in long
durations of critically low humidities. When combined with high
ERCs in some areas, Red Flag conditions are expected.

FLZ057-155-255-231100-
/O.EXA.KTBW.FW.W.0013.180323T1500Z-180324T0100Z/
Highlands-Coastal Manatee-Inland Manatee-
623 PM EDT Thu Mar 22 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EDT FRIDAY FOR
LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 9 PM
EDT Friday. 

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 9 PM
EDT Friday.

* AFFECTED AREA...Highlands...Coastal Manatee...Inland Manatee.

* WIND...7 to 11 mph on Friday.

* HUMIDITY...20 to 25 percent.

* ERC...37 to 38.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ050-052-162-165-262-265-231100-
/O.CON.KTBW.FW.W.0012.000000T0000Z-180323T0000Z/
/O.CON.KTBW.FW.W.0013.180323T1500Z-180324T0100Z/
Pinellas-Polk-Coastal Charlotte-Coastal Lee-Inland Charlotte-
Inland Lee-
623 PM EDT Thu Mar 22 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EDT 
FRIDAY FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC
VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 11 AM to 9 PM
EDT Friday.

* AFFECTED AREA...Pinellas...Polk...Coastal Charlotte...Coastal 
  Lee...Inland Charlotte...Inland Lee. 

* WIND...Northwest 10 to 15 mph today...and 8 to 10 mph on 
  Friday.

* HUMIDITY...20 to 25 percent.

* ERC...38 to 45.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 22, 3:06 AM EDT, 12 minutes earlier.

Area forecast discussion, Mar 22, 3:06 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
306 AM EDT Thu Mar 22 2018

.SHORT TERM (Today-Friday)...
Broad troughing remains in place across the eastern part of the
country with surface high pressure building into the southeast. After
a rather chilly start to the day, temperatures will warm up nicely
this afternoon under mostly sunny skies. Highs will be in the mid 60s
to around 70 and with a dry air mass in place, the afternoon will be
quite nice. The only concerns for the day are related to fire
weather and marine interests, which are discussed below, and a high
risk for dangerous rip currents at area beaches. With spring break
ongoing, it is important to note that with increased wave action,
there will likely be more frequent rip currents out there.

For tonight through Friday, heights start to rise as ridging builds
to our west as surface high pressure moves overhead. The only real
change from today will be temperatures that are a few degrees warmer.
Otherwise, we will still be looking at a nice day due to the dry air
mass in place and we will also likely need more Red Flag warnings for
this same reason.

.LONG TERM (Friday Night-Wednesday)...
Weak mid level ridging will gradually build east into the Gulf of
Mexico during the weekend, while the surface ridge over Florida
gradually shifts east into the Atlantic. This will allow low level
winds to turn to southerly and then southwesterly across the Florida
Peninsula, quickly bringing temperatures and dew points up during
the weekend as a warm moist air mass moves in from the Gulf of
Mexico. Temperatures Saturday and Sunday will run near to slightly
above normal, with highs in the upper 70s to low 80s.

Sunday and Sunday night, a strong mid level trough will swing from
New England into the western Atlantic, pushing a backdoor cold front
southwest into Florida on Monday. Although this front will only
result in a very small cool down on Monday, it will produce a slight
chance of showers over parts of the Nature Coast Sunday Night and
over interior portions of west central Florida on Monday.

Strong surface ridging will develop over the eastern seaboard
Tuesday and shift south towards Florida on Wednesday. Temperatures
will run slightly above normal through midweek, with light easterly
winds and low rain chances.

&&

.AVIATION...
VFR conditions are expected through the forecast period. Winds will
remain north to northwest.

&&

.MARINE...
Elevated winds and seas will remain in place across the waters
through this morning, with Small Craft Advisories continuing. Some
improvement is expected this afternoon, although winds to cautionary
levels can still be expected. High pressure will build over the
region Friday, with conditions improving for the weekend.

&&

.FIRE WEATHER...
A Red Flag Warning will be in effect today for Pinellas, Polk,
Charlotte, and Lee Counties due to long durations of low relative
humidity values and high ERC values. Much of the rest of the area
will experience low relative humidity, but do not meet ERC criteria.
Friday afternoon will be similar to today, with more Red Flag
Warnings likely. Conditions will not be quite as dry for Saturday and
then improve even more for Sunday.

&&

.Preliminary Point Temps/PoPs...
TPA  66  47  71  54 /   0   0   0   0
FMY  71  47  75  53 /   0   0   0   0
GIF  69  44  73  50 /   0   0   0   0
SRQ  66  47  71  54 /   0   0   0   0
BKV  66  37  72  46 /   0   0   0   0
SPG  65  52  70  56 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from noon today to 8 PM EDT this evening
     for Coastal Charlotte-Coastal Lee-Inland Charlotte-
     Inland Lee-Pinellas-Polk.

Gulf waters...Small Craft Advisory until 10 AM EDT this morning for
     Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Tampa Bay waters-Waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60
     NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...05/Carlisle
MID TERM/LONG TERM/DECISION SUPPORT...18/Fleming
Hazardous weather outlook, Mar 21, 4:35 AM EDT, 22 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
435 AM EDT Wed Mar 21 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-212045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
435 AM EDT Wed Mar 21 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...RIP CURRENT IMPACT...
Onshore winds and increased surf will lead to strong and frequent
rip currents along area beaches.

...MARINE IMPACTS...
Wind speeds of around 20 knots will remain across the waters today
and tonight and then diminish on Thursday.

...FIRE WEATHER IMPACT...
Critical fire weather conditions are expected over portions of the
region. Low relative humidity values combined with winds of 15 mph
or greater could lead to extreme fire behavior.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Carlisle

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:18 AM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota20 hr
Mar 22, 3:00 PM EDTSmall Craft AdvisoryTBW20 hr
Mar 22, 3:01 PM EDTRed Flag WarningTBWCharlotte, Highlands, Lee, Manatee, Pinellas, Polk30 hr

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.